Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 42, NWS Newport/Morehead City, NC

July 23, 2024Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 23, 2024, 8:34 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Jul 24, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2024, 8:34 PM EDT (00:34 UTC)
In effect from
Jul 24, 2024, 8:00 AM EDT
Expired
Jul 24, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1800 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WHUS42 KMHX 240034
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
834 PM EDT Tue Jul 23 2024

NCZ205-241245-
/O.NEW.KMHX.BH.S.0042.240724T1200Z-240725T0000Z/
Hatteras Island-
834 PM EDT Tue Jul 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT SOUTH OF CAPE HATTERAS FROM 
8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Hatteras Island beaches south of Cape Hatteras.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4:30 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-241245-
/O.NEW.KMHX.BH.S.0042.240724T1200Z-240725T0000Z/
East Carteret-Ocracoke Island-
834 PM EDT Tue Jul 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...Ocracoke Island and Core Banks beaches north of Cape
  Lookout.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4:30 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
2 follow-up statements
887 
WHUS42 KMHX 240818
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
418 AM EDT Wed Jul 24 2024

NCZ205-250000-
/O.CON.KMHX.BH.S.0042.240724T1200Z-240725T0000Z/
Hatteras Island-
418 AM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Hatteras Island beaches south of Cape Hatteras.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4:15 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-250000-
/O.CON.KMHX.BH.S.0042.240724T1200Z-240725T0000Z/
East Carteret-Ocracoke Island-
418 AM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...Ocracoke Island and Core Banks beaches north of Cape 
  Lookout.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4:15 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
110 
WHUS42 KMHX 241532
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1132 AM EDT Wed Jul 24 2024

NCZ205-250000-
/O.CON.KMHX.BH.S.0042.000000T0000Z-240725T0000Z/
Hatteras Island-
1132 AM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Hatteras Island beaches south of Cape Hatteras.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-250000-
/O.CON.KMHX.BH.S.0042.000000T0000Z-240725T0000Z/
East Carteret-Ocracoke Island-
1132 AM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...Ocracoke Island and Core Banks beaches north of Cape 
  Lookout.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 7:45 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 23, 7:45 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
745 PM EDT Tue Jul 23 2024

.SYNOPSIS...
Inland troughing and high pressure offshore will prevail through
the end of the week. A more notable cold front will move into
the area this weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 730 PM Tue...Latest analysis shows high pressure
offshore, inland troughing, weak coastal troughing off the SE
coast, and nearly stationary boundary extending through the Mid-
Atlantic and back into the central US.

Convection has mostly diminished across ENC this evening but
continues to the west. A few of the ongoing cells could clip the
coastal plain counties over the next couple of hours before
convection dissipates due to loss of heating. Then tonight,
approaching shortwave energy should reinvigorate convection
after midnight across central NC, with a broken line of showers
and thunderstorms likely to move across ENC early tomorrow
morning. Can't rule out a few cells becoming organized overnight
with marginal shear and plenty of instability present.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 245 PM Tue...Similar pattern expected Wed, with high
pressure offshore, weak boundary to the west with another weak
wave moving through the flow aloft. Best precip chances along
the coast in the morning, shifting inland during the afternoon
with strengthening seabreeze. Similar parameters will yield
potential for an isolated strong/svr tstm along with the
potential for locally heavy rain and localized flash flooding.
Temps near climo with highs in the upper 80s to around 90 deg.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 330 AM Tue...

Wednesday night through Saturday...Overall not much change in
the general synoptic pattern, as weak upper ridging will be
squeezed by an approaching upper low to the east in the Bahamas,
and an incoming trough which will be located to the west mid
week. Aforementioned upper trough will dive down into the Mid-
Atlantic over the weekend eventually cutting off near the
Eastern Seaboard by early next week. Next upper ridge gradually
builds in from the west Mon and Tue. Coverage begins to lessen
after sunset but may not disappear completely with yet another
shortwave tracking across the Mid- Atlantic Wed night. As we get
into Thurs a more potent shortwave encroaches on the region
allowing for more widespread shower and thunderstorm activity to
persist across ENC. As a result kept high end Chc to likely
PoP's in the forecast for Thurs with theses elevated chances for
precip persisting into Fri as a cold front approaches and
provides a focus for precipitation. Cold front finally begins to
move through the Carolinas on Sat allowing for lowering precip
potential throughout the day from north to south.

Given the moist environment with PWAT's generally sitting
around 2+ inches showers and storms will have the potential to
produce torrential downpours through Saturday morning. This will
likely result in several inches of rainfall during this time
period. Frequent downpours will produce localized Flash Flood
issues in urban and poor drainage areas especially on Thurs and
Fri where the greatest coverage of precip is forecast with the
approach of the front. Temps will be around avg Wed with below
avg temps expected from Thurs into this weekend as clouds and
frequent showers/storms cap our high temps.

Sunday into early next week... At the surface cold front pushes
offshore Sunday with high pressure ridging building in behind
this departing front. This will allow for dry air to overspread
ENC from north to south allowing for precip potential to be
greatly diminished with a return to below climo PoPs. N-NE'rly
flow will keep temps below avg to avg through the remainder of
the period.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Wednesday Evening/...
As of 730 PM Tue...VFR conditions currently across the
terminals, with potential for periods of sub-VFR tonight.
Similar to the last few nights, the saturated low levels will
bring a threat for low stratus to develop, which will likely be
around MVFR levels but could reach IFR levels across the coastal
plain including KPGV and KISO (confidence in IFR conditions
developing is currently low). Additionally overnight a broken
line of convection is expected to move across most of Eastern
NC, and could pose a threat to bring periods of sub-VFR
conditions to the terminals. By tomorrow morning leftover low
stratus should quickly dissipate with VFR conditions returning
by mid morning. Another round of scattered to widespread showers
and thunderstorms are on tap for tomorrow, so again periods of
sub-VFR conditions will be possible from late morning through
tomorrow evening.

LONG TERM /Wednesday night through Sunday/...
As of 330 AM Tue...Scattered to numerous mainly diurnally
driven showers and storms will persist into Saturday before a
cold front sweeps across ENC and greatly diminishes precip
chances behind the front Sat night. Occasional sub VFR
conditions expected within any shower or storm that impacts the
area. In addition, overnight fog/low stratus clouds will be
possible early each morning especially in areas that received
heavy rainfall. Expect southwesterly winds at 5-15 kts through
Friday before winds shift to a N'rly direction at 5-10 kts
behind a cold front on Saturday.

&&

.MARINE...
SHORT TERM /through Wednesday/...
As of 245 PM Tue...Latest obs show SSW winds 5-15 kt with seas
2-4 ft. Typical summertime pattern expected through the period,
with daily thermal gradient allowing SSW winds to increase to
15-20 kt each afternoon and evening, with lighter winds 5-15 kt
in the mornings. Seas will respond building to 3-5 ft tonight.
Occasional gusts to 25 kt will be possible late Wed afternoon
and evening. Looks too marginal to issue SCA at this time. Sct
showers and tstms will likely impact the coastal waters, with
best chances overnight and Wed morning.

LONG TERM /Wednesday night through Sunday/...
As of 330 AM Tue...As we get into Thurs, winds ease slightly to
10-15 kts with winds easing further on Fri and becoming more
W'rly out ahead of an approaching front. Front tracks across our
waters overnight Fri into Saturday shifting winds to a NE'rly
direction on Sat at 5-10 kts. Seas lower down to 2-4 ft Thursday
and remain at these heights along our coastal waters into this
weekend. Daily chances for scattered showers and storms will
bring a threat for locally enhanced winds and seas through
Friday before precip chances quickly decrease from north to
south as the aforementioned cold front sweeps across our waters
and drier air builds in to the region on Sat.

&&

.HYDROLOGY...
As of 245 PM Tue...An unstable, and very moist, airmass will
remain in place through the end of the week, and will continue
to support periods of showers and thunderstorms capable of heavy
rain and flooding. Sct thunderstorms today, with a general 1-2"
of rain (isolated 2-4" amounts). A similar story is expected on
Wednesday. This will then be followed up by the potential for
another couple of days of a higher coverage of showers and
thunderstorms Thursday and Friday as a front sinks south into
the area. Generally speaking, the risk of flooding looks to peak
Thursday and Friday due to stronger lift and a greater coverage
of thunderstorms.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
     204-205.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CQD/SGK
SHORT TERM...CQD
LONG TERM...RCF
AVIATION...CQD/SGK/RCF
MARINE...CQD/RCF
HYDROLOGY...MHX
Hazardous weather outlook, Jul 23, 6:32 AM EDT, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
632 AM EDT Tue Jul 23 2024

NCZ195-199-241045-
West Carteret-Coastal Onslow-
632 AM EDT Tue Jul 23 2024

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous thunderstorms are expected through the end of
the week, with a daily risk of excessive rainfall and flooding. It
appears the flood risk will peak Thursday and Friday when the
coverage of thunderstorms is the highest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193-194-198-203-241045-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
632 AM EDT Tue Jul 23 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms capable of excessive rainfall and flooding
will be possible today. The strongest thunderstorms will be capable
of strong wind gusts of 40 to 60 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous thunderstorms are expected through the end of
the week, with a daily risk of excessive rainfall and flooding. It
appears the flood risk will peak Thursday and Friday when the
coverage of thunderstorms is the highest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-205-241045-
East Carteret-Hatteras Island-
632 AM EDT Tue Jul 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous thunderstorms are expected through the end of
the week, with a daily risk of excessive rainfall and flooding. It
appears the flood risk will peak Thursday and Friday when the
coverage of thunderstorms is the highest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-241045-
Ocracoke Island-
632 AM EDT Tue Jul 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous thunderstorms are expected through the end of
the week, with a daily risk of excessive rainfall and flooding. It
appears the flood risk will peak Thursday and Friday when the
coverage of thunderstorms is the highest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

In the hours before

Special weather statement, Jul 23, 2:48 PM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
248 PM EDT Tue Jul 23 2024

NCZ029-044-080-231930-
Beaufort NC-Martin NC-Pitt NC-
248 PM EDT Tue Jul 23 2024

...STRONG THUNDERSTORMS WILL IMPACT PITT...SOUTHERN MARTIN AND
NORTHWESTERN BEAUFORT COUNTIES THROUGH 330 PM EDT...

At 247 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Greenville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Greenville, Washington, Winterville, Williamston, Bethel, Stokes,
Bell Arthur, Robersonville, Pactolus, House, Shelmerdine, Calico,
Black Jack, Bruce, Old Ford, Pitt Greenville Airport, Dowdy Ficklen
Stadium, East Carolina University, Gold Point, and Grimesland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3576 7689 3540 7725 3568 7766 3576 7752
      3580 7747 3581 7742 3583 7741 3583 7739
      3582 7735 3591 7735 3597 7727
TIME...MOT...LOC 1847Z 224DEG 25KT 3558 7742

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:36 PM EDTSpecial Weather StatementMHXEdgecombe39 min
Jul 23, 9:53 PM EDTSpecial Weather StatementMHXGreene52 min
Jul 23, 10:13 PM EDTSpecial Weather StatementMHXMartin47 min
Jul 23, 10:51 PM EDTSpecial Weather StatementMHXMartin39 min
Jul 23, 11:11 PM EDTAreal Flood AdvisoryMHXMartin107 min
Jul 23, 11:22 PM EDTSpecial Weather StatementMHXLenoir23 min
Jul 24, 2:30 AM EDTSpecial Weather StatementMHXGreene, Pitt45 min
Jul 24, 4:59 AM EDTAreal Flood AdvisoryMHXDuplin, Jones, Onslow116 min
Jul 24, 4:05 PM EDTSpecial Weather StatementMHXDuplin25 min
Jul 24, 5:28 PM EDTSpecial Weather StatementMHXPitt32 min
Jul 24, 5:29 PM EDTSpecial Weather StatementMHXBeaufort31 min
Jul 24, 5:56 PM EDTSpecial Weather StatementMHXWashington49 min
Jul 24, 6:20 PM EDTSpecial Marine WarningMHX40 min
Jul 24, 6:24 PM EDTSpecial Weather StatementMHXMartin36 min

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.